Shape-a stochastic hybrid approximation procedure for two-stage stochastic programs

Raymond K.M. Cheung, Warren Buckler Powell

Research output: Contribution to journalArticle

28 Scopus citations

Abstract

We consider the problem of approximating the expected recourse function for two-stage stochastic programs. Our problem is motivated by applications that have special structure, such as an underlying network that allows reasonable approximations to the expected recourse function to be developed. In this paper, we show how these approximations can be improved by combining them with sample gradient information from the true recourse function. For the case of strictly convex nonlinear approximations, we prove convergence for this hybrid approximation. The method is attractive for practical reasons because it retains the structure of the approximation.

Original languageEnglish (US)
Pages (from-to)73-79
Number of pages7
JournalOperations Research
Volume48
Issue number1
DOIs
StatePublished - Jan 1 2000

All Science Journal Classification (ASJC) codes

  • Computer Science Applications
  • Management Science and Operations Research

Fingerprint Dive into the research topics of 'Shape-a stochastic hybrid approximation procedure for two-stage stochastic programs'. Together they form a unique fingerprint.

  • Cite this